Authors

A. Macchelli, A.J. van der Schaft, C. Melchiorri

Abstract

In this paper, some new results concerning the modeling of distributed parameter systems in port Hamiltonian form are presented. The classical finite dimensional port Hamiltonian formulation of a dynamical system is generalized in order to cope with the distributed parameter and multivariable case. The resulting class of infinite dimensional systems is quite general, thus allowing the description of several physical phenomena, such as heat conduction, piezoelectricity and elasticity. Furthermore, classical PDEs can be rewritten within this framework. The key point is the generalization of the notion of finite dimensional Dirac structure in order to deal with an infinite dimensional space of power variables.

Citation

  • Journal: 2004 43rd IEEE Conference on Decision and Control (CDC) (IEEE Cat. No.04CH37601)
  • Year: 2004
  • Volume:
  • Issue:
  • Pages: 3762–3767 Vol.4
  • Publisher: IEEE
  • DOI: 10.1109/cdc.2004.1429324

BibTeX

@inproceedings{Macchelli_2004,
  title={{Port Hamiltonian formulation of infinite dimensional systems I. Modeling}},
  DOI={10.1109/cdc.2004.1429324},
  booktitle={{2004 43rd IEEE Conference on Decision and Control (CDC) (IEEE Cat. No.04CH37601)}},
  publisher={IEEE},
  author={Macchelli, A. and van der Schaft, A.J. and Melchiorri, C.},
  year={2004},
  pages={3762-3767 Vol.4}
}

Download the bib file

References